EconPapers    
Economics at your fingertips  
 

Straightforward approximate stochastic equilibria for nonlinear Rational Expectations models

Michael K. Johnston, Robert G. King and Denny Lie

No 6457, Working Papers from South African Reserve Bank

Abstract: We present a new approach to the approximation of equilibrium solutions to nonlinear rational expectations models that applies to any order of approximation. The approach relies on a particular version of Taylor series approximations of the differential version and on a scalar perturbation of the support of the entire history of shocks. The resulting solution for any order can always be directly cast in a linear state-space form, permitting the solution to be used for many practical applications such as forecasting, estimation, and computing impulse responses. Using the approach, we show that there cannot be multiple solutions in any order of approximation if the associated first-order approximate solution is determinate. Our approach can be used simply to verify key propositions of the earlier literature, to extend its range of applications,and to resolve puzzles left by it. While the paper only provides an explicit solution up to a third-order approximation, extensions to any higher order approximations are straightforward.

Date: 2014-10-09
References: Add references at CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://www.resbank.co.za/content/dam/sarb/publicat ... 2014/6457/WP1406.pdf Revision (application/pdf)
Our link check indicates that this URL is bad, the error code is: 500 Status read failed: An existing connection was forcibly closed by the remote host.

Related works:
Working Paper: Straightforward Approximate Stochastic Equilibria for Nonlinear Rational Expectations Models (2015) Downloads
Working Paper: Straightforward approximate stochastic equilibria for nonlinear rational expectations models (2014) Downloads
Working Paper: Straightforward approximate stochastic equilibria for nonlinear Rational Expectations models (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rbz:wpaper:6457

Access Statistics for this paper

More papers in Working Papers from South African Reserve Bank Contact information at EDIRC.
Bibliographic data for series maintained by Jessica VanWyk ().

 
Page updated 2025-03-31
Handle: RePEc:rbz:wpaper:6457